Metformin Question

Go Back   The Diabetes Forum Support Community For Diabetics Online > Diabetes Forum Community > Diabetes Treatment > Diabetes Medication and Supplies

Diabetes Medication and Supplies Discuss diabetes medication and diabetes supplies here. Talk about experiences you have with certain medication and diabetes supplies, or with certain diabetes supply stores or manufacturers.


Metformin Question


Closed Thread
 
Shared Thread Thread Tools
Old 03-21-2010, 04:36   #1
Junior Member
 
Join Date: Mar 2010
Location: united states
Posts: 1


Default Metformin Question

I'm new to the forum and new to Metformin. Am on 500 mg 2x day and am feeling tired and sleepy. Is that usual? I guess the gi problems are a given :-(.

mattinglydr is offline  
Old 03-21-2010, 05:20   #2
Senior Member
 
Join Date: Dec 2009
Posts: 24,394

Member Type
Type 2
Diagnosed in 2009

23929 likes received
32255 likes given
Default

Welcome to you, Mattinglydr . . . unfortunately there are many new patients who report gastric disturbances with metformin. I did too, but for only a few days at the beginning. Since then it has worked well for me - curbing my appetite and regulating my BG. I take 500mg x3 per day. Are you taking regular metformin or the extended release version? Sometimes the XR version causes fewer side effects. The other thing that sometimes helps is taking it with food. It often takes several days or even weeks for metformin to reach maximum blood levels, so give it some time to build up.

My experience has been that carbs make me drowsy, not my metformin. Now that I'm eating fewer carbs, I don't fall asleep every time I sit down somewhere (and believe me - I did exactly that before I was diagnosed).

I thank you for joining us and I hope you'll settle in here to get better acquainted. I've learned so much on the board that I would prob'ly never have gotten from my medical team. There is a wealth of knowledge and experience here that is priceless. So hurry back!

take care,






Shanny is offline  
Old 03-21-2010, 05:29   #3
Active Member
 
breezeonby's Avatar
 
Join Date: Dec 2009
Location: Ohio, USA
Posts: 2,771

Member Type
Type 2
Diagnosed in 2000

55 likes received
6 likes given
Default

Quote:
Originally Posted by mattinglydr View Post
I'm new to the forum and new to Metformin. Am on 500 mg 2x day and am feeling tired and sleepy. Is that usual? I guess the gi problems are a given :-(.
I was not able to tolerate the gastrointestional problems when I took Metformin. I have lots of gastro problems to begin with. Metformin is probably one of the most common diabetes drug used today. Perhaps the gastro problems will go away like Shanny said. It is a good drug. Welcome to the forum!

__________________
Breezeonby {Female}
Medications: Metformin ER, Lantus, Novolog
Zofran for Gastroparesis
Gabapentin-Neuropathy
Zocor 40MG, Fish Oil 4000MG
A1C/5.2% April 14, 2010
A1C/5.5% June 1, 2010
A1C/5.2% October 6, 2010
A1C/5.0% February 7, 2011
breezeonby is offline  
Closed Thread

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off


Similar Threads
Thread Thread Starter Forum Replies Last Post
Metformin from Sams Club muthukumaran_m Diabetes Medication and Supplies 3 02-12-2010 03:39
Question about metformin Clio Diabetes Medication and Supplies 11 02-05-2010 04:54
Metformin and Alcohol Finnegan Diabetes 6 01-29-2010 04:50
diareaha and metformin hcl levi's mom Diabetes Medication and Supplies 10 07-07-2009 01:18
Problems with Metformin HCL levi's mom Diabetes Medication and Supplies 5 07-03-2009 13:49

LEGAL NOTICE
By using this Website, you agree to abide by our Terms and Conditions (the "Terms"). This notice does not replace our Terms, which you must read in full as they contain important information. You must not post any defamatory, unlawful or undesirable content, or any content copied from a third party, on the Website. You must not copy material from the Website except in accordance with the Terms. This Website gives users an opportunity to share information only and is not intended to contain any advice which you should rely upon. It does not replace the need to take professional or other advice. We have no liability to you or any other person in respect of any content on this Website.


All times are GMT +1. The time now is 08:38.




Powered by vBulletin®
Copyright ©2000 - 2019, vBulletin Solutions, Inc.
Search Engine Optimization by vBSEO
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2019 DragonByte Technologies Ltd.
User Alert System provided by Advanced User Tagging v3.1.0 (Pro) - vBulletin Mods & Addons Copyright © 2019 DragonByte Technologies Ltd.